| Model Number |
M5IVL6060 |
| Medical Device Problem Codes |
Material Rupture (1546); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/24/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc., and the reported device separation was confirmed.According to the reported event, the distal tip of the balloon had detached while it was being removed from introducer.The tip remained in the patient's femoral artery where the physician incised the artery to remove it.Based on the device investigation results, it is possible that upon removal of the device, the tip was caught on something which likely caused it to detach from the balloon.A review of the manufacturing and test documentation for the subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
Event or Problem Description
It was reported that a shockwave m5 peripheral intravascular (ivl) lithotripsy catheter was used during a procedure to treat a lesion in the femoral artery.During the treatment, the ivl balloon ruptured after 6 cycles.When the physician pulled the catheter out of the introducer, it was observed that the tip was missing.Reportedly, the tip remained in the femoral artery and the physician had to incise the artery to surgically remove the tip.The physician did not use another ivl as the treatment was deemed complete.Additionally, it was reported that the patient did not have to stay in the hospital.